Alert archive / Missouri / Special Weather Statements in 2019
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 29, 2019, 7:21 PM CDT for Morgan County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2019, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 29, 2019, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2204 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333
WWUS83 KSGF 300021
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
721 PM CDT Thu Aug 29 2019
MOZ056-300100-
Morgan MO-
721 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 800
PM CDT...
At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Houstonia to near
Otterville to near Bunceton to near Jamestown. Movement was south at
30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Versailles... Stover...
Syracuse... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3842 9263
3841 9275 3842 9297 3848 9307 3869 9306
TIME...MOT...LOC 0019Z 002DEG 28KT 3884 9325 3877 9298 3877 9270 3882
9251
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 29, 6:16 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 29, 6:16 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
616 PM CDT Thu Aug 29 2019
.SYNOPSIS...
Issued at 231 PM CDT Thu Aug 29 2019
Surface dewpoints have significantly increased today over much of
the CWA, except for the eastern portions of the area. In the west,
the dewpoints have climbed into the mid 70s, while UNO still in
the low 60s. Temperatures have risen into the mid to upper 80s
everywhere so heat index values in the west have risen into the
mid 90s. Cold front was located from far northwest Missouri into
northeast Iowa early this afternoon. Cumulus field has developed
in the area where the dewpoints have increased, but nothing with
any decent vertical extent. ML CAPES were from 2500-3500 j/kg over
the western half of the CWA.
Main forecast focus in the short term will be with thunderstorm
chances tonight into Friday, potential of a few severe storms and
also flooding.
&&
.SHORT TERM...(This evening through Friday)
Issued at 231 PM CDT Thu Aug 29 2019
For the remainder of the afternoon and evening, enough CAPE out
there where I wouldn't be surprised to see a few air mass
showers/storms develop, but the main action will arrive later
tonight. A thunderstorm complex is expected to develop to the
north with the frontal boundary the main forcing mechanism. CAMS
models are fairly similar in bringing the thunderstorms south into
the area, especially over central Missouri and the western CWA
late tonight. A shortwave trough in the plains is expected to
shift southeast into the area late tonight into Friday morning and
add to the forcing with the surface front. Thunderstorm winds
would be the main risk for severe storms late tonight with the
stronger storms capable of 60 mph winds. Heavy rain will also be
possible with fairly high PW values above 1.8 in. and the enhanced
lifting from the upper shortwave. With the recent heavy rain,
streams still running high and the potential for widespread 1-2
inches of rain over the western half of the CWA late tonight into
Friday morning, we will be issuing a flash flood watch for the
western two tiers of counties starting 08z tonight and going
through 18z Friday. Storms should clear out from west to east
during the afternoon hours.
.LONG TERM...(Friday Night through Thursday)
Issued at 231 PM CDT Thu Aug 29 2019
The front is expected to remain fairly stationary bisecting the
CWA from west to east into Saturday and then begin to push through
the area on Sunday. There will remain thunderstorm chances across
the area until the front can push south through the area.
The main upper level trough will then shift east of the area and
we should start to see rising upper heights as an upper ridge
begins to build back into the area. The remainder of the forecast
through next Thursday looks to be dry. With the ridge moving in,
may see temperatures climb back up into the upper 80s by the
middle of next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 615 PM CDT Thu Aug 29 2019
Thunderstorms are currently developing across northern Missouri
this evening and will move to the south this evening into Friday
morning. Portions of central Missouri will be affected later this
evening, with the TAF sites not expected to be affected until
later tonight into Friday morning. Gusty winds and MVFR to IFR
conditions can be expected with any storm. Rain will linger across
the area Friday morning. Some scattered convection will be
possible Friday afternoon, but coverage will be more limited in
nature.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 3 AM CDT Friday through Friday afternoon
for MOZ066-077-088-093-101.
KS...Flash Flood Watch from 3 AM CDT Friday through Friday afternoon
for KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...WiseHazardous weather outlook, Aug 29, 1:17 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 117 PM CDT Thu Aug 29 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 117 PM CDT Thu Aug 29 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... A more humid air mass was pushing into the area ahead of the next frontal boundary. This will cause heat index values to climb into the mid to upper 90s across southeast Kansas into western Missouri this afternoon. Thunderstorms are expected to develop north of the area this evening and push into the area overnight. The stronger storms will be capable of producing hail to the size of quarters and wind gusts up to 60 mph, mainly northwest of an interstate 44 corridor. In addition to the hail and wind potential with the thunderstorms, heavy rain will be likely and may cause some localized flooding to develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will continue on Friday, with additional thunderstorm chances through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 29, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
721 PM CDT Thu Aug 29 2019
MOZ056-300100-
Morgan MO-
721 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 800
PM CDT...
At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Houstonia to near
Otterville to near Bunceton to near Jamestown. Movement was south at
30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Versailles... Stover...
Syracuse... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3842 9263
3841 9275 3842 9297 3848 9307 3869 9306
TIME...MOT...LOC 0019Z 002DEG 28KT 3884 9325 3877 9298 3877 9270 3882
9251
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:54 PM CDT | Special Weather Statement | SGF | Benton, Morgan | 51 min |
| Aug 29, 8:44 PM CDT | Special Weather Statement | SGF | Greene | 46 min |
| Aug 29, 8:59 PM CDT | River Flood Warning | SGF | Bates, Vernon | 7 days |
| Aug 29, 11:20 PM CDT | Flash Flood Warning | SGF | Camden, Dallas | 6 hr |
| Aug 30, 2:54 AM CDT | Flash Flood Warning | SGF | Benton, Cedar, St. Clair, Vernon | 6 hr |
| Aug 30, 3:22 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Aug 30, 3:38 AM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 67 min |
| Aug 30, 5:15 AM CDT | Special Weather Statement | SGF | Benton | 30 min |
| Aug 30, 5:38 AM CDT | Flash Flood Warning | SGF | Benton | 3 hr |
| Aug 30, 5:57 AM CDT | Special Weather Statement | SGF | Morgan | 48 min |
| Aug 30, 6:31 AM CDT | Special Weather Statement | SGF | Camden, Miller, Morgan | 29 min |
| Aug 30, 9:02 AM CDT | Areal Flood Warning | SGF | Benton | 9 hr |
| Aug 30, 6:25 PM CDT | Special Weather Statement | SGF | Dent | 50 min |
| Aug 30, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Cherokee, Crawford | 62 min |
Nearby
Special Weather Statements in Missouri, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.